Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Parametrizing smooth compactly supported wavelets

Author: Raymond O. Wells
Journal: Trans. Amer. Math. Soc. 338 (1993), 919-931
MSC: Primary 42C15
MathSciNet review: 1107031
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper a concrete parameter space for the compactly supported wavelet systems of Daubechies is constructed. For wavelet systems with $ N$ (generic) nonvanishing coefficients the parameter space is a closed convex set in $ {{\mathbf{R}}^{(N - 2)/2}}$, which can be explicitly described in the Fourier transform domain. The moment-free wavelet systems are subsets obtained by the intersection of the parameter space and an affine subspace of $ {{\mathbf{R}}^{(N - 2)/2}}$.

References [Enhancements On Off] (What's this?)

  • [1] Ingrid Daubechies, Orthonormal bases of compactly supported wavelets, Comm. Pure Appl. Math. 41 (1988), no. 7, 909–996. MR 951745, 10.1002/cpa.3160410705
  • [2] A. Haar, Math. Ann. 69 (1910), 336.
  • [3] Wayne M. Lawton, Tight frames of compactly supported affine wavelets, J. Math. Phys. 31 (1990), no. 8, 1898–1901. MR 1067632, 10.1063/1.528688
  • [4] D. Pollen, Parametrization of compactly supported wavelets, Company Report, Aware, Inc., AD890503.1.4, May, 1989.
  • [5] Georg Pólya and Gabor Szegő, Aufgaben und Lehrsätze aus der Analysis. Band II: Funktionentheorie, Nullstellen, Polynome Determinanten, Zahlentheorie, Springer-Verlag, Berlin-New York, 1971 (German). Vierte Auflage; Heidelberger Taschenbücher, Band 74. MR 0344041

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42C15

Retrieve articles in all journals with MSC: 42C15

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society